Existence of Split Property in Quaternion Algebra Over Composite of Quadratic Fields

Muhammad Faldiyan, Ema Carnia, Asep Kuswandi Supriatna


Quaternions are extensions of complex numbers that are four-dimensional objects. Quaternion consists of one real number and three complex numbers, commonly denoted by the standard vectors  and . Quaternion algebra over the field is an algebra in which the multiplication between standard vectors is non-commutative and the multiplication of standard vector with itself is a member of the field. The field considered in this study is the quadratic field and its extensions are biquadratic and composite. There have been many studies done to show the existence of split properties in quaternion algebras over quadratic fields. The purpose of this research is to prove a theorem about the existence of split properties on three field structures, namely quaternion algebras over quadratic fields, biquadratic fields, and composite of  quadratic fields. We propose two theorems about biquadratic fields and composite of  quadratic fields refer to theorems about the properties of the split on quadratic fields. The result of this research is a theorem proof of three theorems with different field structures that shows the different conditions of the three field structures. The conclusion is that the split property on quaternion algebras over fields exists if certain conditions can be met.


quaternion algebra; quadratic field; biquadratic field; composite; split

Full Text:



M. Jafari, “ON THE PROPERTIES OF QUASI-QUATERNION ALGEBRA,” Communications, vol. 63, no. 1, pp. 1–10, Jan. 2014.

H.-T. Chang, C. J. Kuo, N.-W. Lo, and W.-Z. Lv, “DNA Sequence Representation and Comparison Based on Quaternion Number System,” in International Journal of Advanced Computer Science and Applications (IJACSA), 2012. [Online]. Available: www.ijacsa.thesai.org

P. Bas, N. Le Bihan, and J.-M. Chassery, “Color Image Watermarking Using Quaternion Fourier Transform,” in International Conference on Acoustics, Speech, and Signal Processing, May 2003. [Online]. Available: https://hal.archives-ouvertes.fr/hal-00166555

K. W. Spring, “EULER PARAMETERS AND THE USE OF QUATERNION ALGEBRA IN THE MANIPULATION OF FINITE ROTATIONS: A REVIEW,” vol. 21, no. 5, pp. 365–373, 1986, doi: https://doi.org/10.1016/0094-114X(86)90084-4.

E. Malekian, A. Zakerolhosseini, and A. Mashatan, “QTRU: A Lattice Attack Resistant Version of NTRU PKCS Based on Quaternion Algebra,” 2009.

K. S. Williams, “Integers of Biquadratic Fields,” Canadian Mathematical Bulletin, vol. 13, no. 4, pp. 519–526, Dec. 1970, doi: 10.4153/cmb-1970-094-8.

V. Acciaro, D. Savin, M. Taous, and A. Zekhnini, “ON QUATERNION ALGEBRAS OVER THE COMPOSITE OF QUADRATIC NUMBER FIELDS,” Glas Mat, vol. 56, no. 1, pp. 63–78, Jun. 2021.

M. Tǎrnǎuceanu, “A characterization of the quaternion group,” Analele Stiintifice ale Universitatii Ovidius Constanta, Seria Matematica, vol. 21, no. 1, pp. 209–213, 2013, doi: 10.2478/auom-2013-0013.

D. Savin, “About some split central simple algebras,” Mar. 2014, [Online]. Available: http://arxiv.org/abs/1403.3443

D. Savin, “About division quaternion algebras and division symbol algebras,” Nov. 2014, [Online]. Available: http://arxiv.org/abs/1411.2145

V. Acciaro, D. Savin, M. Taous, and A. Zekhnini, “On quaternion algebras that split over specific quadratic number fields,” ITALIAN JOURNAL OF PURE AND APPLIED MATHEMATICS-N, vol. 47, no. 2022, pp. 91–107, 2019.

K. Conrad, “QUATERNION ALGEBRAS,” Storrs, 2018.

J. Solà, “Quaternion kinematics for the error-state Kalman filter,” Nov. 2017, [Online]. Available: http://arxiv.org/abs/1711.02508

M. Hazewinkel, N. Gubareni, and V. V. Kirichenko, Algebras, Rings and Modules, vol. 1. Springer, 2004.

J. Voight, Quaternion Algebras. Springer, 2021. [Online]. Available: http://www.springer.com/series/136

D. Eberly, “Quaternion Algebra and Calculus,” Magic Software Inc, Sep. 2002, [Online]. Available: http://www.geometrictools.com

C. Schwarzweller, “Field Extensions and Kronecker’s Construction,” Formalized Mathematics, vol. 27, no. 3, pp. 229–235, Oct. 2019, doi: 10.2478/forma-2019-0022.

H. Chatland, “ON THE EUCLIDEAN ALGORITHM IN QUADRATIC NUMBER FIELDS,” Bulletin of the American Mathematical Society, vol. 55, no. 10, pp. 948–953, Oct. 1949, [Online]. Available: https://www.ams.org/journal-terms-of-use

D. Shanks, Solved and unsolved problems in number theory. Spartan Books, 1962.

T. Weston, “Algebraic Number Theory,” Amherst, 1999.

K. Ireland and M. Rosen, A Classical Introduction to Modern Number Theory, 2nd ed. Springer, 1982.

S. Galbraith, MATHEMATICS OF PUBLIC KEY CRYPTOGRAPHY. Auckland, New Zealand: Cambridge University Press, 2012.

L. A. Wallenborn, “Berechnung des Hilbert Symbols, quadratische Form-¨ Aquivalenz und Faktorisierung ganzer Zahlen (Computing the Hilbert symbol, quadratic form equivalence and integer factoring),” 2013.

D. Savin, “About split quaternion algebras over quadratic fields and symbol algebras of degree n,” Bulletin mathématique de la Société des Sciences Mathématiques de Roumanie Nouvelle Série, vol. 60, no. 108, pp. 307–312, Nov. 2017, [Online]. Available: http://arxiv.org/abs/1511.07509

V. Acciaro and D. Savin, “On quaternion algebra over the composite of quadratic number fields and over some dihedral fields,” Feb. 2018, [Online]. Available: http://arxiv.org/abs/1802.08185

DOI: https://doi.org/10.18860/ca.v8i2.22881


  • There are currently no refbacks.

Copyright (c) 2023 Muhammad Faldiyan, Ema Carnia, Asep Kuswandi Supriatna

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

Editorial Office
Mathematics Department,
Universitas Islam Negeri Maulana Malik Ibrahim Malang
Gajayana Street 50 Malang, East Java, Indonesia 65144
Faximile (+62) 341 558933
e-mail: cauchy@uin-malang.ac.id

Creative Commons License
CAUCHY: Jurnal Matematika Murni dan Aplikasi is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.